Communications in Mathematical Physics

, Volume 205, Issue 1, pp 97–111 | Cite as

Maximum of a Fractional Brownian Motion: Probabilities of Small Values

  • G. M. Molchan


Let bγ (t), bγ(0)= 0 be a fractional Brownian motion, i.e., a Gaussian process with the structure function E|b γ (t) - b γ (s)|2 = |t - s| γ , 0 < γ < 2. We study the logarithmic asymptotics of P T = P{bγ (t) < 1,□tTΔ} as T→∞, where Δ is either the interval (0,1) or a bounded region that contains a vicinity of 0 for the case of multidimensional time. It is shown that ln P T = - D ln T(1 + o(1)), where D is the dimension of zeroes of bγ (t) in the former case and the dimension of time in the latter.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Berlin Heidelberg 1999

Authors and Affiliations

  • G. M. Molchan
    • 1
  1. 1.International Institute of Earthquake Prediction Theory and Mathematical Geophysics, Russian Academy of Sciences, Warshavskoye sh. 79, kor. 2, Moscow, 113556, Russia. E-mail: molchan@mitp.ruRussia

Personalised recommendations